Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 12, 2017, 3:09 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 13, 2017, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 3:09 PM MDT (21:09 UTC)
- In effect from
- Jun 13, 2017, 11:00 AM MDT
- Expired
- Jun 13, 2017, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
303 WWUS85 KABQ 122109 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 309 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM THIS EVENING FOR NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WIND, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WIND, LOW RELATIVE HUMIDITY AND AN UNSTABLE AIRMASS... .Strong southwest to west winds, combined with an unstable and very dry air mass will continue to result in widespread critical fire weather conditions over northern and central New Mexico through early this evening. Poor relative humidity recoveries tonight will be followed by another period of critical fire weather conditions for portions of northeast and east central New Mexico Tuesday, as high temperatures there remain above normal and strong southwest to west winds, and unstable and very dry air mass persist. NMZ103-104-108-131300- /O.UPG.KABQ.FW.A.0030.170613T1700Z-170614T0200Z/ /O.NEW.KABQ.FW.W.0032.170613T1700Z-170614T0200Z/ /O.CON.KABQ.FW.W.0031.000000T0000Z-170613T0300Z/ Northeast Highlands-Northeast Plains-East Central Plains- 309 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and East Central Plains. Critical conditions are expected to continue through early this evening and develop once again Tuesday. * 20 FOOT WINDS...Southwest to west sustained at 20 to 35 mph. Wind gusts varying from 35 to 45 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 9 percent both this evening and again Tuesday. Single digit relative humidity values will persist for as much as 10 to 15 hours Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-105>107-109-130300- /O.CON.KABQ.FW.W.0031.000000T0000Z-170613T0300Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- West Central Highlands- 309 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...Northwest Plateau and Highlands, West Central Highlands, North Central, Sandia/Manzano and Gallinas Mountains, and the Middle Rio Grande Valley. Critical conditions will continue until around sunset. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts varying from 35 to 45 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 8 percent. Single digit relative humidity values will persist through early evening in the Middle Rio Grande Valley. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
692 WWUS85 KABQ 130259 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 859 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WIND, LOW RELATIVE HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... .Now that the sun has set winds are weakening and humidities are climbing, so the Red Flag Warning for today (Monday) will be allowed to expire. Mostly poor relative humidity recoveries tonight will be followed by another period of critical fire weather conditions for northeast and east central New Mexico Tuesday. High temperatures Tuesday will remain near and above normal, and strong southwest and west winds will return with single digit humidities and an unstable air mass. NMZ103-104-108-131300- /O.EXP.KABQ.FW.W.0031.000000T0000Z-170613T0300Z/ /O.CON.KABQ.FW.W.0032.170613T1700Z-170614T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 859 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Eastern Plains from late Tuesday morning until about sunset. The most critical conditions are expected from mid to late afternoon Tuesday, when winds will be the strongest. * 20 FOOT WINDS...Southwest and west sustained at 15 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Minimum values ranging from 6 to 11 percent Tuesday. Single digit relative humidity values will persist for as much as 10 to 15 hours Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ101-102-105>107-109-130400- /O.EXP.KABQ.FW.W.0031.000000T0000Z-170613T0300Z/ Northwest Plateau-North Central Mountains-Northwest Highlands- Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains- West Central Highlands- 859 PM MDT Mon Jun 12 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Critical conditions are coming to an end for the night, so the Red Flag Warning is being allowed to expire $$ 44
952 WWUS85 KABQ 131011 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 411 AM MDT Tue Jun 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WIND, LOW RELATIVE HUMIDITY AND AN UNSTABLE AIRMASS... .Gusty southwest to west winds, a dry and unstable air mass and high temperatures near to above normal will persist today over northeast and east central New Mexico. NMZ103-104-108-140200- /O.CON.KABQ.FW.W.0032.170613T1700Z-170614T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 411 AM MDT Tue Jun 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will develop by late this morning, become widespread this afternoon and diminish by sunset. * 20 FOOT WINDS...Southwest and west sustained at 20 to 30 mph with gusts between 35 to 45 mph. * RELATIVE HUMIDITY...Minimum values ranging from 4 to 8 percent. Single digit relative humidity values will persist for as long as 10 to 15 hours today. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
582 WWUS85 KABQ 140132 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 732 PM MDT Tue Jun 13 2017 NMZ103-104-108-140245- /O.EXP.KABQ.FW.W.0032.000000T0000Z-170614T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 732 PM MDT Tue Jun 13 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Exceptionally dry conditions will continue through tonight with poor recoveries in most areas. Winds will continue tapering off this evening, however another hour or two of critical fire weather conditions are possible. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 12, 11:28 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 12, 11:28 AM MDT, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Mon Jun 12 2017 .AVIATION... 18Z TAF CYCLE Closed upper low over northeast NV resulting in southwest winds aloft over NM. This low will move east-ne this afternoon into tonight. Southwest winds with gusts btwn 30-40kt will be common through 13/02z. Southwest to west winds btwn 20-30kt will continue near mountain top level overnight while winds at lower elevations diminish after sunset. Dry cold front moves through the northwest half of the state Tuesday morning with winds becoming wly at TAF sites west of the central mtn chain. 33 && .PREV DISCUSSION...314 AM MDT Mon Jun 12 2017... .SYNOPSIS... Warm days and cool nights on tap for the first half of the week, then temperatures at night will start to creep up for the latter half of the week. An upper level low pressure system will move from the Great Basin over the northern Rockies today through Tuesday. As a result, winds will increase across the Land of Enchantment. With very dry air in place, which will only be reinforced Tuesday, critical fire weather conditions will remain a concern. Winds will decrease mid to late week, but the dry air looks to remain in place until early next week. && .DISCUSSION... The upper level low over the Great Basin will continue to shift northeast across the northern Rockies through Tuesday. As it does so, a Pacific front will cross NM tonight through early Tues, and cooler air will filter into the state. Low temperatures will be several degrees cooler across western NM than previous nights. However, tonight won't be the coldest night of the week. On Tuesday, the dry slot over NM will become even more potent, and strong mixing will allow even drier air to mix to the surface. High temperatures will be a few to several degrees below normal across central and western areas. Then, due to excellent radiational cooling Tuesday night, some areas will drop to or near the freezing mark across western NM, including potentially, KGUP and KGNT. Lowered temps several degrees across these areas. Tuesday night should be the coolest night this week. The other issue today and Tuesday will be the stronger wind speeds as the trough crosses NM. Widespread breezy to windy conditions are expected today, but will be confined to eastern NM on Tuesday. Relatively weak zonal flow will be the rule on Wednesday. Temperatures will be near to just above normal area wide. On Thursday, 5H heights begin to increase, and temperatures will warm accordingly. This warming trend will continue into Friday and the weekend as the upper ridge continue to build over NM. Model differences arise late in the weekend and early next week as the ECMWF shows a strong cold front backing into the state and pushing through the gaps of the central mountain chain on Monday. The GFS keeps this front hung up in Colorado, but shows a strong front plunging into NM mid week. Whenever the strong front occurs, moisture behind it should set us up for rounds of diurnal thunderstorms in the following days. 34 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY AND ACROSS THE NORTHEAST AND EAST CENTRAL TUESDAY... A very dry air mass will persist over much of New Mexico this week. Single digit daytime humidities will stretch for as many as 10 to 15 hours daily over portions of the west and central today through Friday, and will be combined with poor overnight humidity recoveries. Low level moisture will slosh back and forth over portions of the eastern plains mainly near the Texas border this week for some fair overnight humidity recoveries, but will mix out during the day. High temperatures today will cool slightly, falling to a couple of degrees below average west while remaining about 5 to 10 degrees above normal east. Tuesday will be cooler than today, central and west, while the east continues to see above average warmth. Highs Wednesday through Friday will rise to about 5 to 10 degrees above average overall. Widespread critical fire weather conditions expected today with stronger winds than on Sunday. Potential for critical conditions Tuesday appears more widespread, and have expanded the fire weather watch previously issued for the Northeast Plains to include the Northeast Highlands and East Central Plains. Although very dry conditions will persist in the central and west, sustained wind speeds not expected to be greater than 20 mph. Zonal flow Wednesday into Thursday. Very dry air mass will continue with the exception of the far east where some low level moisture may slop back and forth, but this mainly to impact overnight recoveries. Winds won't be strong enough to trigger critical conditions. The ridge does rebound Friday into the weekend to our west. Low level moisture slosh may become more pronounced and vigorous. Consequently, convection could return to the eastern plains, and possibly the central mountain chain, depending how far west the moisture returns by early next week. Western NM, more directly under the high center, will remain dismally dry, with poor overnight humidity recoveries. && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ101>109. Fire Weather Watch from Tuesday morning through Tuesday evening for the following zones... NMZ103-104-108. && 42
Hazardous weather outlook, Jun 12, 3:16 AM MDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 316 AM MDT Mon Jun 12 2017 NMZ501>540-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 316 AM MDT Mon Jun 12 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect today for all of northern and central New Mexico where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are possible again on Tuesday across much of northeast and east central New Mexico. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:03 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 19 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.